MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G50624
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k163018.The investigation is in progress and a follow up mdr will be submitted.
 
Event or Problem Description
Distal cbd stricture after cannulation mild sphincterotomy and dilation the cbd with 9frsbdc, zilbs-635-10-8 tried to deployed stent gone inside but feel resistance while deployed without given more pressure taken out the stent, seen 2-3 gages of the stent never opened.Finished the case by deploying another zilver biliary metal stent - zilbs-635-10-8.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of a lab evaluation on 15-mar-2022: visual inspection: red safety lock not returned.Stent is partially deployed on return and exposed part of the stent appears to be damaged.No kinks or damage to the outer sheath.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.
 
Additional Manufacturer Narrative
Pma/510(k) # k163018.Device evaluation: the zilbs-635-10-8 device of lot number c1857198 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 15th march 2022.In summary the following results were observed in the lab evaluation: visual inspection: red safety lock not returned.Stent is partially deployed on return and exposed part of the stent appears to be damaged.No kinks or damage to the outer sheath.Functional inspection:0.035 inch wire guide passed with no issues; device flushed with no issue; stent deployed with no issue.Documents review including ifu review: prior to distribution zilbs-635-10-8 devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for zilbs-635-10-8 of lot number c1857198 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1857198.The instructions for use (ifu0065) instructs the user to inspect the device on removal from the packaging:¿ upon removal from the package, inspect the product to ensure no damage has occurred.¿ there is no evidence to suggest the user did not follow the ifu.Root cause review a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to tortuous anatomy which may have compressed or rotated the delivery system as it advanced and prevented the stent from being deployed.Stent was partially deployed on return and exposed part of the stent appeared to be damaged, likely build up pressure.It may be noted that returned device functioned as intended.As per additional information provided; "said he tried to deploy the stent after dilation and sphincterotomy, stent is gone inside the cbd over the wire with resistance , endoscopy nurse tried to deploy the stent once the stent cross the targeted position , not able to deploy the stent , seen resistance while deploying , so taken out the stent without giving more pressure to the stent ,noticed that first few cells ( stent body ) is opened.Stent is partially opened while taking out from the patient , finished case by deployed another zilver" summary.Complaint is confirmed based on the customers testimony as the clinical setting that could impact on the functionality of the device cannot be replicated in the laboratory.According to the initial reporter, a plastic stent was placed to complete the procedure.No adverse effects to the patient were reported.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND
holstein campus kiel
arnold- keller str- 3
limerick
Manufacturer Contact
sinead o'leary
holstein campus kiel
arnold- keller str- 3
limerick 
MDR Report Key13266322
Report Number3001845648-2022-00021
Device Sequence Number16521065
Product Code FGE
UDI-Device Identifier10827002506241
UDI-Public(01)10827002506241(17)240811(10)C1857198
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2024
Device Model NumberG50624
Device Catalogue NumberZILBS-635-10-8
Device Lot NumberC1857198
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/21/2021
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/22/2021
Supplement Date Received by Manufacturer12/22/2021
12/22/2021
Initial Report FDA Received Date01/17/2022
Supplement Report FDA Received Date04/13/2022
11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale